Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 24, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 11, 2000, 7:48 PM CDT for Bottineau County, McHenry County, Pierce County, North Dakota. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 11, 2000, 7:48 PM CDT (00:48 UTC)
- Expired
- Jun 11, 2000, 8:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bottineau County, ND, McHenry County, ND, Pierce County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 7:55 PM CDT | Hail 0.88 | Willow City, ND |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 11, 6:00 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.8 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 919 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1920 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 11.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 120050 SVRBIS NDC009-049-069-079-120115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 748 PM CDT SUN JUN 11 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BOTTINEAU COUNTY IN NORTH CENTRAL NORTH DAKOTA NORTHERN MCHENRY COUNTY IN NORTH CENTRAL NORTH DAKOTA NORTHERN PIERCE COUNTY IN NORTH CENTRAL NORTH DAKOTA WESTERN ROLETTE COUNTY IN NORTH CENTRAL NORTH DAKOTA * UNTIL 815 PM CDT * AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF WILLOW CITY...OR ABOUT 20 MILES SOUTH OF BOTTINEAU...MOVING NORTHEAST AT 25 MPH. ANOTHER SEVERE STORM WAS JUST NORTHEAST OF GRANVILLE ALSO MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVERLY AT 810 PM CDT DUNSEITH...THORNE AT 815 PM CDT SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. LAT...LON 4861 10053 4832 10023 4861 9973 4888 10008 "
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:50 PM CDT, 4 hours 58 minutes earlier.
Area forecast discussion, Jun 11, 2:50 PM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 250 PM CDT SUN JUN 11 2000 PROBLEM FIRST PERIOD...AND SECOND...IS SEVERE WEATHER THREAT AND LOCATION. SURFACE FRONT IS NOW OVER KISN-JUST WEST OF KDIK AND PUSHING EAST ABOUT 15 KNOTS. MESO-ETA INDICATES H5 ENERGY NOSING INTO NW ND NOW WITH VORT CENTER IN SW SASKATCHEWAN...THIS VERIFIED WELL WITH SATELLITE IMAGERY POSITIONING. MSAS INDICATING MANY SEVERE WEATHER FACTORS COMING TOGETHER...DEW POINTS HAVE RISEN TO 60 OVER SOUTH CENTRAL ND...LI'S ARE ANALYZED AT -9 BETWEEN KBIS AND KDIK... AND CAPES RUNNING OVER 2500 J/KG. STORMS ARE DEVELOPING IN E WY AND W SD AND MOVG NORTHEAST. THETA-E RIDGE EVIDENT RIGHT THROUGH AREA OF DEVELOPMENT. SELS HAS EASTERN 4/5THS OF CWA IN SLGT RISK AND THIS LOOKS GOOD BASED ON POSITION OF FRONT AND ABOVE PARAMETERS. WILL WORD MOST ZONES WITH POSSIBLY SEVERE TONIGHT. HIGHEST RISK LOOKS TO BE FROM ADAMS COUNTY NDZ044...NORTHEAST...TO PIERCE COUNTY NDZ013. RISK ALONG MT BORDER VERY LOW...AND MAY NOT EVEN BE ANY STORMS KISN AREA. PUSH BEHIND FRONT IS WEAK AND WILL EXPECT IT TO STALL ACROSS CENTRAL ND TONIGHT...LEAVING THE AREA AHEAD OF IT PRIME FOR SEVERE STORMS ON MONDAY. NEXT H5 ENERGY COMES TO ND/MT BORDER LATE MONDAY WITH ANOTHER SHOT AT STORMS. MODELS INDICATE WRAP AROUND SHOWERS BEHIND THAT ONE THROUGH TUESDAY. FWC TEMPS SEEM REASONABLE BASED ON EXPECTED FRONTAL POSITION...THOUGH IT WAS T=OO LOW ON HIGH TEMPS TODAY. IN EXTENDED FORECAST...WILL MAINTAIN CONTINUITY WITH GOING FORECAST AS THIS IS SUPPORTED BY LATEST MRF. .BIS...NONE. JP MARTIN
In the hours before
Special weather statement, Jun 11, 3:30 PM CDT, 4 hours 18 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-112200- SEVERE WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BISMARCK ND 330 PM CDT SUN JUN 11 2000 ...SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT OVER PARTS OF CENTRAL NORTH DAKOTA... FORECAST...THERE IS A CHANCE OF THUNDERSTORMS OVER ALL OF WESTERN AND CENTRAL NORTH DAKOTA LATE THIS AFTERNOON AND TONIGHT. DISCUSSION...SHORTWAVE ENERGY MOVING INTO WESTERN NORTH DAKOTA... COMBINED WITH A SURFACE COLD FRONT FROM WILLISTON TO DICKINSON WILL BE THE FOCUS FOR THUNDERSTORMS OVER WESTERN AND CENTRAL NORTH DAKOTA. THE ATMOSPHERE WAS VERY UNSTABLE OVER CENTRAL NORTH DAKOTA WITH LIFTED INDICES NEARING -10 AND CAPE VALUES ABOVE 2500 J/KG. LAPSE RATES WERE BECOMING MORE STEEP AS THE SURFACE WAS HEATING INTO THE 80S. DEW POINTS WERE ALSO INCREASING AND HAD RISEN TO AROUND 60 OVER PARTS OF THE AREA. THUNDERSTORMS WERE ALREADY DEVELOPING IN A THETA-E RIDGE FROM WYOMING TO SOUTH DAKOTA. MOVEMENT WAS NORTHEAST. OTHER STORMS ARE EXPECTED TO DEVELOP IN CENTRAL NORTH DAKOTA LATE THIS AFTERNOON AND EVENING. THE MOST LIKELY AREA FOR SEVERE WEATHER IS SOUTH AND EAST OF A LINE FROM HETTINGER TO MINOT. WEATHER SPOTTERS WILL PROBABLY BE ACTIVATED FOR CENTRAL NORTH DAKOTA. THIS PRODUCT IS FOR PLANNING PURPOSES ONLY. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATED FORECASTS. JP MARTIN
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:13 PM CDT | Tornado Warning | BIS | Burleigh, McLean | 32 min |
| Jun 11, 7:26 PM CDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 64 min |
| Jun 11, 7:48 PM CDT | Severe Thunderstorm Warning | BIS | Rolette | 27 min |
| Jun 11, 8:14 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Sheridan | 61 min |
| Jun 11, 10:23 PM CDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 67 min |
| Jun 12, 5:26 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 49 min |
| Jun 12, 5:47 PM CDT | Tornado Warning | BIS | Billings | 43 min |
| Jun 12, 6:31 PM CDT | Tornado Warning | BIS | Billings | 29 min |
| Jun 12, 6:50 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 60 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.